You can do it I know you probably feel you are just barely making it but you will. I would bet big money that I am weaker minded than you (mainly because everyone tells me I act like a big baby when it comes to my drugs) and I managed to taper from 100mg of methadone down to zero. Granted I relapsed a month later that to me was an altogether seperate situation( I lost my job and lost a very important person in my life) had those issues not occured I'm sure I'd have done much better and not relapsed. You can do this I had times during my taper(methadone is a hard one to taper with) that I became anxious and second guessed myself a lot but I did it nice and slow and got through it. You ARE stronger than you think and really I believe to truely understand and appreciate happiness one needs to suffer at some point in their life. You are going through the suffering now and IT WILL get better That tempatation to take an extra pill is there but you talk to us(on here) when you want to take that pill. Hopefully talking helps you and you can talk to me anytime you need to if you want to vent about anything. You may not realize it but you are motivating me on here because you are doing it eventhough you are sad and that makes me see I am not the only one feeling this way so if nothing feel good about that you are helping other people with your honesty.
Last edited by roxy43; 03-07-2012 at 12:44 PM.
The following user gives a hug of support to roxy43: Arianna2 (03-07-2012)
Aww Roxy, what a sweet post. It is the same for me. Listening and reading what others say help me too.
I had a disappointing call today. I called my doc to ask if I could have a script for 5mg of the Oxy. I thought 2 weeks was enough for me to start the next taper and he told me no. He has been my doc for many years and he said that he wants me to go slooooooooow because of my past and because it could trigger other issues. I will have to accept it, and I realize he knows me more than I know myself, but it just prolongs all this.
I guess my whispering yesterday of thinking I was turning the corner was a joke. I went to physical therapy today and ever since have had many body symptoms. Body aches were at an all time high, and it wasnt from the therapy because this hasnt happened before.
Also, my doc gave me a script for Lyrica to help with the body symptoms during WD and I have been scared to take it. This morning before therapy I took one, and am wondering if that would cause aches rather than reduce them. Here i go again, second guessing my meds
Hi Arianna, you are doing a great job! Trust me it will be SO much better when you aren't planning your day around pills (when you can take more, when it is time to refill, etc). It will be amazing and I know you can do it
Can you tell him you want to try to do a quicker taper and see how that goes? Maybe knowing that you can go back up if you need to will make it easier (for me I knew once I took those last 15 I was done for good so it almost made any withdrawals I did get worse, because it was my mind playing tricks on me).
Your dr probably just wants to make sure you don't feel too crappy from the taper, which is a good thing that he is working with you, unlike my surgeon that just kinda said "ok see ya later!"
I also tapered from Oxycodone. It took me a number of months to do so under my family doctor's care. In all honesty, I think your doctor is absolutely correct in what he is prescribing as your withdrawal times. studies have shown that a slow detox from an opiate brings the most success as far as no relapses occuring.
I know how antsy we can get in tapering... we want to be done with it all. This is where the discipline needed for a taper comes in. We stick to the schedule!! When we do, we don't have to 'jump' off at the end, we can merely walk off.
Few are the daoctors who work with us on a slow taper. Although it may not feel like it, he truly has your best interest ay heart. Stay with it, Arianna. slow, steady and successful. All the while, your brain will be adjusting to producing the needed chemicals more and more again naturally. It takes time, It is all a process. It will be over eventually and I do believe you will be glad you followed through on a slow taper.
Wishing you the best
The Following 2 Users Say Thank You to reachout For This Useful Post: Arianna2 (03-08-2012), Phoenix (03-08-2012)
Dear Reach, It was good news to read your post. Another one with a slow taper. And yes, my dr does have my best interest at heart. I guess I didnt get here in a day, I cant expect to get out of it in a day.
What a wonderful forum this is. Each and every person who gives a moment to give a word of insight or encouragement helps so much. It is funny, my family is in full support of me, but it really doesnt help much because they have no idea what I am going through. It is the people here, the ones who are suffering or have suffered that give others hope and help.
It has become my lifeline, a place I can come without stress, and accepted for who I am.
Thanks to you Reach, and to all the others who have posted.
The following user gives a hug of support to Arianna2: roxy43 (03-08-2012)
Day 11 in the world of detox. I guess I am sorta proud of myself, that even though I *crave*, I dont give in. I even slept past the 8 hour mark, and took my pill after 9 hours instead. Just one small victory, but still HUGE to me.
I find it amazing that people do this cold turkey and say that at day 5-6 they are coming out of it. Good Grief!! I am just tapering, so still taking the drug and at day 11, can still feel it. I sure do applaud all you out there that have the strength and determination to get it done quicker Kudos to you!!
The following user gives a hug of support to Arianna2: Phoenix (03-09-2012)
Woot Woot Woot!... This has been the best day so far. I see progress and want to cry out of sheer joy.
Why do we get in a rut of thinking it will never change? I know I am nowhere to home plate, but today, it was better I expect some ups and downs, but I finally see a glimmer of a light at the end of the tunnel.
Thank you all so much for your comments and hugs. I know youve heard it all before, but you truly make this a place to come for help, care, ideas, and support.
I dont even remember how I found this site, but I am sure glad I have.
The following user gives a hug of support to Arianna2: reachout (03-17-2012)
Eating crow today. Today was so much worse than yesterday. Guess I over did it. My PCP thinks something else is going on.. It is 2 weeks today.. I would think I would have adjusted to the newer level by now
The following user gives a hug of support to Arianna2: Phoenix (03-12-2012)
I've been following your posts and the others have given you great advice. Stick with your doc and the slow taper, it's the only way to get off the Oxy and stay off it...if you rush it, odds are you'll jump right back on it the first time things get rough. In one of your posts you said you fight the urge to take a stronger pill, do you still have some of the 10's? If so, I'd advise you to throw them out, you don't need that temptation around when your tapering. Remember, what your feeling now is just a reduction in meds, it's technically not even withdrawals....so when you think of rushing the taper think of what the real withdrawals will be like, trust me, they make what your going through so far seem like a walk in the park....not something you want. You seem to be doing really well on this plan, stick with it...don't be afraid to follow your docs advice, he's done this many times, I'm sure. A few more months might seem like a long time, but look towards the main goal and what the prize is....freedom from the Oxy forever, it's worth it! The Lyrica should not cause you any additional body aches or pains, don't be afraid to give it a chance to work.
Hang in there and keep up the good work.
The Following 2 Users Say Thank You to katlin09 For This Useful Post: Arianna2 (03-13-2012), Phoenix (03-13-2012)
[QUOTE=katlin09;4944054 Remember, what your feeling now is just a reduction in meds, it's technically not even withdrawals kat[/QUOTE]
Gosh Kat, I thought the cravings were the withdrawal. I didnt like the other symptoms, but they were a piece of cake compared to watching the clock. I do still have bottles of the 10's. Maybe you are right and I should dump them.
Sure is nice to know others care enough to post a reply. This is a very hard journey. But knowing others have walked my path before me, sure makes it seem doable.
And my newest appt with my PCP, had my Lyrica changed to Cymbalta. She is hoping to help with the pain, depression and anxiety. I am hoping too. I might be able to get a better grasp on this if I wasnt so down and afraid at the same time.
Yes state of mind is a big part of it....the more positive your thinking, the more positive your outlook....the easier it is....not to say that any of it is easy. The mental aspect is the toughest....it seems like we can always find things to overcome the physical parts....but the mind likes to play games with us...and there aren't simple fixes for it...my shrink has a favorite saying, "Fake it to make it".....you get your head set on a certain path and you fake your way through each day, telling yourself that your there until you get there.....it's better than giving up and letting the doubts, sadness, anxiety and fear win.
UGH.. State of mind. If you wanted to find someone the complete opposite of positive it is me. I like the idea of faking it. Maybe a bit of the time it would actually become a reality. I am still counting on a bit of help from the Cybalta. I know from experience, when I see a little bit of progress, I can get myself in a better place.